Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2007, 4:35 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 4:35 AM CDT (09:35 UTC)
- Expired
- Jul 15, 2007, 5:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 150934 SVRSGF KSC021-037-151030- /O.NEW.KSGF.SV.W.0166.070715T0935Z-070715T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN SOUTHEAST KANSAS... CRAWFORD COUNTY IN SOUTHEAST KANSAS... * UNTIL 530 AM CDT. * AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BEULAH...OR 6 MILES NORTHWEST OF CHEROKEE...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHEROKEE AND WEST MINERAL BY 450 AM CDT. SCAMMON...CARONA AND WEIR BY 500 AM CDT. THE TOWN OF ROSELAND IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3750 9479 3747 9503 3722 9499 3724 9472 $$ TERRY
4 follow-up statements
000
WWUS53 KSGF 150941
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 AM CDT SUN JUL 15 2007
KSC021-037-151030-
/O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CRAWFORD KS-CHEROKEE KS-
441 AM CDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHERN CHEROKEE AND SOUTHERN CRAWFORD COUNTIES...
AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MINERAL TO 6
MILES NORTH OF WEST MINERAL TO BEULAH...MOVING NORTHEAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GIRARD BY 450 AM CDT.
CARONA BY 455 AM CDT.
6 MILES NORTHWEST OF SCAMMON BY 505 AM CDT.
CHEROKEE BY 515 AM CDT.
WEIR BY 520 AM CDT.
PITTSBURG BY 530 AM CDT.
THE TOWNS OF BEULAH...ROSELAND...RINGO...LONE OAK AND CHICOPEE ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3755 9483 3742 9498 3725 9501 3727 9467
3744 9469
$$
TERRY000
WWUS53 KSGF 151001
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN JUL 15 2007
KSC021-037-151030-
/O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CRAWFORD KS-CHEROKEE KS-
500 AM CDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CHEROKEE AND SOUTH CENTRAL CRAWFORD COUNTIES...
AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERMAN TO BEULAH.
THESE STORMS WERE NEARLY STATIONARY. THESE STORMS ARE CAPABLE OF
PRODUCING HAIL TO HALF DOLLAR SIZE...AND DAMAGING WINDS IN EXCESS OF
60 MPH. TORRENTIAL RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST MINERAL...CHEROKEE...CARONA AND GIRARD BY 530 AM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3755 9482 3732 9507 3710 9506 3716 9480
3744 9469
$$
TERRY000 WWUS53 KSGF 151008 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 AM CDT SUN JUL 15 2007 KSC037-151018- /O.CAN.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/ CRAWFORD KS- 508 AM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480 $$ KSC021-151030- /O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/ CHEROKEE KS- 508 AM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTHWESTERN CHEROKEE COUNTY... AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MINERAL TO SHERMAN...MOVING SOUTH AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEAR COLUMBUS BY 530 AM CDT. THE TOWNS OF SKIDMORE...HALLOWELL...SHERWIN AND STIPPVILLE ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480 $$ TERRY
000 WWUS53 KSGF 151021 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 521 AM CDT SUN JUL 15 2007 KSC021-151031- /O.EXP.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/ CHEROKEE KS- 521 AM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY EXPIRES AT 530 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 15, 2:45 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK AS THE UPPER LEVEL PATTERN UNDERGOES SLIGHT CHANGES. TODAY AND TONIGHT...A WEAKENING SURFACE FRONT WILL SLOWLY SHIFT SOUTH ACROSS THE OZARKS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPES LIKELY AT OR ABOVE 2000 J/KG. EXPECT LITTLE IN THE WAY OF INHIBITION BY THIS AFTERNOON AS SURFACE TEMPERATURES CLIMB INTO THE UPPER 80S AND LOWER 90S. THEREFORE EXPECT ISOLATED TO WIDELY SCATTERED STORMS TO DEVELOP ACROSS THE AREA. BEST CHANCE FOR STORMS APPEARS TO BE FROM SALEM TO AVA WHERE SLIGHTLY BETTER BOUNDARY LAYER CONVERGENCE WILL BE REALIZED. MAY BE A THREAT FOR AN ISOLATED MICROBURST WITH A DECENT THETA-E DIFFERENTIAL BETWEEN THE SURFACE AND 10KFT. MAY SEE A LINGERING STORM THIS EVENING OVER SOUTHERN MISSOURI...BUT MOST ACTIVITY WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. MONDAY INTO MONDAY NIGHT...HIGHER HEIGHTS WILL BEGIN TO FOLD OVER INTO CENTRAL MISSOURI. AN UPPER LEVEL SHEAR AXIS WILL ALSO SET UP FROM EASTERN TEXAS UP TOWARDS LITTLE ROCK. MODELS INDICATE A WEAK LOW LEVEL CONVERGENCE ZONE SOMEWHERE ALONG OR SOUTH OF INTERSTATE 44. FORECAST SOUNDINGS INDICATE THAT THE AFTERNOON CAP WILL BE FAIRLY WEAK...ESPECIALLY OVER SOUTH CENTRAL MISSOURI. HAVE THEREFORE KEPT SLIGHT CHANCE POPS GOING SOUTHEAST OF A SALEM TO BRANSON LINE. AGAIN ANY STORMS THAT DO DEVELOP WILL DIMINISH IN THE EVENING. 850MB TEMPERATURES AND THICKNESSES SUPPORT LOW 90S AREAWIDE MONDAY AFTERNOON. TUESDAY THROUGH SATURDAY...THE UPPER LEVEL SHEAR AXIS/WEAKNESS WILL SLOWLY SHIFT SOUTH AND WEST THROUGH THE PERIOD. HIGHER HEIGHTS WILL CONTINUE TO SLOWLY SHIFT INTO THE REGION. NOT OUT OF THE QUESTION WE COULD SEE AN AFTERNOON OR EVENING THUNDERSTORM THROUGH MIDWEEK. BEST CHANCE FOR THIS WILL BE OVER SOUTH CENTRAL MISSOURI CLOSER TO THE SHEAR AXIS AND WHERE CONVECTIVE INHIBITION WILL LIKELY BE WEAKER. DAYTIME POPS WERE KEPT IN THE 15 TO 20 PERCENT RANGE THROUGH THURSDAY. LATEST SUITE OF MEDIUM RANGE MODELS INDICATE 500 MB HEIGHTS INTO THE LOWER 590DM RANGE LATE THIS WEEK. THIS MAY BRING AN END TO ANY THUNDERSTORM CHANCES WHATSOEVER. WENT WITH OR SLIGHTLY BELOW MEX GUIDANCE WITH LOWER OR MIDDLE 90S FOR HIGHS THROUGH THE WEEK. SCHAUMANN && .AVIATION... FOR THE 06Z TAF PACKAGE...TWO FEATURES OF MINOR CONCERN FOR THIS PACKAGE. THIS FIRST BEING THE PERSISTENT DEVELOPMENT OF ISOLATED SHRA/TSRA IN EASTERN KANSAS. IF THIS DEVELOPMENT CONTINUES AS IT MOVES TO THE SOUTH...IT MAY FLIRT WITH JLN IN THE NEXT FEW HOURS. HAVE INCLUDED VCSH TO ACCOUNT FOR THIS POSSIBILITY. THE SECOND ISSUE IS WHETHER OR NOT ANOTHER BOUT OF MVFR FOG IS IN THE OFFING AROUND SUNRISE. GETTING MIXED SIGNALS FROM OBSERVATIONS AND MODEL OUTPUT. PERSISTENCE SUGGESTS AN HOUR OR TWO SHOULD OCCUR...HOWEVER THE 00Z SOUNDING IS A BIT DRIER THAN THE THE PAST FEW NIGHTS AND CROSSOVER TEMPS ARE THE LOWER 60S. AT THIS POINT HAVE ONLY INCLUDED 6SM FOR JLN AND SGF AROUND SUNRISE AND WILL ALLOW THE NIGHT SHIFT TO MONITOR TRENDS. FOR SUNDAY...VFR WILL BE THE RULE WITH AN OUTSIDE SHOT AT AN ISOLATED SHRA/TSRA DURING THE AFTERNOON AND EARLY EVENING. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 14, 8:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT SAT JUL 14 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING ALONG A WEAK FRONT ACROSS NORTHERN MISSOURI WILL SLOWLY MOVE SOUTHWARD THIS EVENING. A DECREASE IN COVERAGE AND INTENSITY IS EXPECTED AFTER SUNSET... HOWEVER A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI...MAINLY AFTER MIDNIGHT. WIND GUSTS TO 40 MPH...SMALL HAIL AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE WEEK. THESE STORMS WILL OCCUR MAINLY IN THE LATE AFTERNOON INTO THE EARLY EVENING DUE TO AFTERNOON HEATING. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:16 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 4 hr |
| Jul 15, 5:34 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.